| Model Number |
SFR3-4-40-10 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Coma (2417); Cognitive Changes (2551); Ischemia Stroke (4418); Unspecified Nervous System Problem (4426)
| Date of Event |
08/22/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Medtronic received a report that a patient experienced neurological deterioration greater than or equal to4 points.Worsening from baseline national institutes of health stroke scale (nihss) 17 to nihss 40 was identified by the site at the 24 hour post-procedure visit performed on 22-aug-2023.It is unknown if an assessment for product/therapy/procedure relatedness was made by the investigator, sponsor, or cec.It is unknown if there were any impacts to the patient.It is unknown if there was any additional medical intervention required to prevent permanent injury or impairment.As of 2023-nov-08 the site had not reported the associated adverse event (ae) of neurological decline and query was still in progress, at that time, site had responded as follows "due to general anesthesia during the operation, the efficacy did not end, niss score could not be performed at discharge, and ae did not need to be recorded after confirmation with the investigator" and "it has been confirmed that the patient is under general anesthesia, but the niss score can still be performed without modification." additional information was received reporting a percutaneous intracranial artery thrombectomy was performed under general anesthesia, when the patient was discharged, they were in a coma with a nihss 40 score.This event did not result in congenital anomaly, death, disability, hospitalization, or medical intervention and was not life-threatening.The site assessed this event as not related to the study device or procedure.The sponsor has assessed this as possibly related to the procedure.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the researchers concluded that patients with a score of 40 due to anesthesia could be evaluated, and that the increase in scores was due to narcotic drugs.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that the site assessed the event as possibly related to the procedure.It was noted that the patient underwent surgery on (b)(6) and had a nihss score of 40 on (b)(6) 2022.The nihss score for discharge on (b)(6) was also 40 points.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received reporting that the clinical events committee (cec) adjudicated this event as a new ischemic stroke, serious, and causal to the study procedure and not related to the study devices utilized.